Urology Expert Forum
Symptoms experiencing with a stent in place
About This Forum:

Questions in the Urology forum are answered by medical professionals at Healthcare Magic. Topics covered include benign prostate disease, penis curvature, cystisis, kidney stones, pediatric urology, prostate, sexual dysfunction, urinary tract infections (UTI), and urological cancers.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Symptoms experiencing with a stent in place

I was diagnosed on July 7th with a kidney stone 1cm.  The urologist operated on July 8th but because the stone was wedged and there was considerable inflamation (inflammation) he put a stent in and said it would have to be there for about four weeks.  He would then go back in, remove the stent and laser the stone.  It is now July 11th and with the stent in I find that when I stand or walk I experience more pain than sitting or laying down and I also feel the need to urinate only to find thatI discharge very little.  In addition when I do urinate it varies from running fairly clear to seeing some redness in the urine (obviously blood).  My question is;  Is what I am experiencing normal and will I continue to have the pain and see occasional blood discolouration of my urine until the stent is removed and the stone elimintaed with laser surgery?

Sincerely,

David Lowater
Related Discussions
233190_tn?1278553401
Without examination, it is difficult to say that your symptoms are "normal" or not.  It is certainly possible given the scenario that you described.  The procedure of placing the stent as well as the stone itself can lead to continued discomfort and hematuria.  It is also possible that discoloration can continue until the stone is eliminated.  

Regarding the discomfort, you may want to discuss with your urologist whether the stend is causing the symptoms.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
http://www.straightfromthedoc.com
1 Comment
Blank
Avatar_n_tn
0
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank